MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Codes Device-Device Incompatibility (2919); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation and the patient experienced hypotension and bleeding that required blood transfusion.It was reported that they were advancing the farawave¿ pfa catheter back into the body when the anesthesiologist stated the patient blood pressure has dropped (50/40).The procedure was stopped.The patient's hemoglobin was checked, and it also dropped (3-4 points).Xray and contrast were used to locate the bleed, they were unsuccessful and the patient was taken to a ct scan (computed tomography).The medical intervention was administering blood; however, it was unknown if any medications were given.The patient last known status was stable and intubated.Earlier in the case, they were uncertain and worried that there may have been a perforation when they had trouble advancing the octaray¿ catheter.It kept getting stuck, so it was removed.They then attempted to advance the wire and they experienced difficulty.The sheath was replaced and they were able to advance the wire.The physician was unsure on the cause of the event.He thought it may have occurred early in the case when he was having difficulty advancing the octaray¿ and changed over to a wire to advance up to the heart.The patient¿s blood pressure was dropping earlier in the case as well; however, it was not low enough for concern.The doctor first mentioned checking the blood pressure earlier in the case when advancing the octaray.The faradrive sheath was used and they did not think anything was wrong with the sheath.
 
Additional Manufacturer Narrative
It was reported that the patient experienced hypotension and bleeding that required blood transfusion.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and revision of all device features were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to carto 3 system, and it was recognized and visualized correctly.No magnetic or noise issues were found.Also, device was deflected and irrigated during the test and no issues were observed.Additionally, the device¿s outer diameters were inspected and found within specifications.Furthermore, the device was passed through a sample sheath (vizigo) and no resistance was encountered.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The resistance issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The root cause of the adverse event remains unknown.The instructions for use (ifu) states the following recommendations: do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.Careful manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement should be done through a guiding sheath under direct imaging guidance such as fluoroscopy or ultrasound.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24691045
Report Number2029046-2026-00975
Device Sequence Number13174964
Product Code MTD
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31818289L
Date Returned to Manufacturer03/25/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale